Alert archive / Illinois / Flood Watches in 2009

Flood Watch 2, NWS Lincoln, IL

May 13, 200922 counties in Illinois

NWS Lincoln, IL issued this flood watch at May 13, 2009, 2:44 PM CDT for 22 counties in Illinois. It took effect at May 13, 2009, 4:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 13, 2009, 2:44 PM CDT (19:44 UTC)
In effect from
May 13, 2009, 4:00 PM CDT
Expired
May 14, 2009, 5:09 AM CDT
In force
13 hr
Issued by
NWS Lincoln, IL
Flood severity
None
All 22 counties

Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 101 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 586 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
586 m²/s²
0-3 km storm-relative helicity
759 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KILX 131944
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
244 PM CDT WED MAY 13 2009

...ADDITIONAL FLOODING POSSIBLE TONIGHT...

.HEAVY RAINFALL OF 1.5 TO 3 INCHES FELL ACROSS PORTIONS OF CENTRAL
AND EASTERN ILLINOIS EARLIER TODAY. AS THUNDERSTORMS INCREASE
AGAIN TONIGHT...ANOTHER INCH OR TWO OF RAIN WILL BE
POSSIBLE...WITH LOCALLY HEAVIER AMOUNTS FROM INDIVIDUAL STORMS.
THIS WILL RESULT IN THE POTENTIAL FOR FLOODING THROUGH TONIGHT.

ILZ038-042>046-051>057-061>063-066>068-071>073-140200-
/O.NEW.KILX.FA.A.0002.090513T2100Z-090514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE...
DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...
FLORA...LAWRENCEVILLE
244 PM CDT WED MAY 13 2009

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL 
 ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING 
 AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...DE WITT...LOGAN...
 MACON...MCLEAN...MOULTRIE...PIATT...SANGAMON AND SHELBY. IN 
 EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...
 CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST 
 ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
 RICHLAND.

* THROUGH THURSDAY MORNING.

* HEAVY RAINFALL OF 1.5 TO 3 INCHES OCCURRED EARLIER TODAY ACROSS
  MUCH OF THE WATCH AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS
  WILL BE MOVING THROUGH THE AREA TONIGHT...AS A COLD FRONT
  APPROACHES FROM THE NORTHWEST. THIS WILL RESULT IN THE POTENTIAL
  FOR FLOODING...DUE TO THE SATURATED SOIL. LOCATIONS EAST OF I-55
  WILL BE MOST AT RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
GEELHART
3 follow-up statements
000 
WGUS63 KILX 140148
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
848 PM CDT WED MAY 13 2009

...ADDITIONAL FLOODING POSSIBLE TONIGHT...

.HEAVY RAINFALL OF 1.5 TO 3 INCHES FELL ACROSS PORTIONS OF
CENTRAL AND EASTERN ILLINOIS EARLIER TODAY. AS THUNDERSTORMS
INCREASE AGAIN TONIGHT...ANOTHER INCH OR TWO OF RAIN WILL BE
POSSIBLE...WITH LOCALLY HEAVIER AMOUNTS FROM INDIVIDUAL STORMS.
THIS WILL RESULT IN THE POTENTIAL FOR FLOODING THROUGH TONIGHT.

ILZ038-042>046-051>057-061>063-066>068-071>073-140600-
/O.CON.KILX.FA.A.0002.000000T0000Z-090514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE...
DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...
FLORA...LAWRENCEVILLE
848 PM CDT WED MAY 13 2009

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND 
 SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN 
 CENTRAL ILLINOIS...CHRISTIAN...DE WITT...LOGAN...MACON...
 MCLEAN...MOULTRIE...PIATT...SANGAMON AND SHELBY. IN EAST 
 CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND...
 DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...
 CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND.

* UNTIL 7 AM CDT THURSDAY

* HEAVY RAINFALL OF 1.5 TO 3 INCHES OCCURRED EARLIER TODAY ACROSS
  MUCH OF THE WATCH AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
  MOVING INTO THE AREA TONIGHT...AS A COLD FRONT APPROACHES FROM THE
  NORTHWEST. THIS WILL RESULT IN THE POTENTIAL FOR FLOODING...DUE
  TO THE SATURATED SOIL. LOCATIONS EAST OF I-55 WILL BE MOST AT
  RISK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
000 
WGUS63 KILX 140548
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1248 AM CDT THU MAY 14 2009

...ADDITIONAL FLOODING POSSIBLE TONIGHT...

.HEAVY RAINFALL OF 2 TO 4 INCHES FELL ACROSS PORTIONS OF CENTRAL
AND EASTERN ILLINOIS TODAY AND THIS EVENING. AS
THUNDERSTORMS CONTINUE THROUGH SOUTHEASTERN ILLINOIS...ANOTHER INCH OR
TWO OF RAIN WILL BE POSSIBLE SOUTH AND EAST OF INTERSTATE 57...WITH
LOCALLY HEAVIER AMOUNTS FROM INDIVIDUAL STORMS. THIS WILL RESULT
IN THE POTENTIAL FOR FLOODING THROUGH TONIGHT.

ILZ038-042>046-051>057-061>063-066>068-071>073-141000-
/O.CON.KILX.FA.A.0002.000000T0000Z-090514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE...
DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...
FLORA...LAWRENCEVILLE
1248 AM CDT THU MAY 14 2009

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND 
 SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN 
 CENTRAL ILLINOIS...CHRISTIAN...DE WITT...LOGAN...MACON...
 MCLEAN...MOULTRIE...PIATT...SANGAMON AND SHELBY. IN EAST 
 CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND...
 DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...
 CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND.

* UNTIL 7 AM CDT THIS MORNING

* HEAVY RAINFALL OF 2 TO 4 INCHES OCCURRED EARLIER TODAY ACROSS
  MUCH OF THE WATCH AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
  MOVING THROUGH CENTRAL ILLINOIS TONIGHT...AS A COLD FRONT
  APPROACHES FROM THE NORTHWEST. THIS WILL RESULT IN THE POTENTIAL
  FOR FLOODING...DUE TO THE SATURATED SOIL. LOCATIONS SOUTH AND
  EAST OF I-55 WILL BE MOST AT RISK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
000 
WGUS63 KILX 141009
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
509 AM CDT THU MAY 14 2009

...FLOOD WATCH IS CANCELLED...

ILZ038-042>046-051>057-061>063-066>068-071>073-141115-
/O.CAN.KILX.FA.A.0002.000000T0000Z-090514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE...
DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...
FLORA...LAWRENCEVILLE
509 AM CDT THU MAY 14 2009

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS HAS BEEN CANCELLED. |HEAVY RAINS
HAVE ENDED ACROSS CENTRAL AND SOUTHEASTERN ILLINOIS EARLY THIS
MORNING. THEREFORE THE THREAT OF ANY FLASH FLOODING DUE TO HEAVY
RAINFALL HAS ENDED. HOWEVER...FLOODING OF DITCHES...LOW LYING
AREAS AND AREAS WITH POOR DRAINAGE MAY CONTINUE INTO THE MORNING
HOURS. 

SINCE THE INITIAL THREAT OF FLOODING DUE TO HEAVY RAINFALL HAS
ENDED...THE FLOOD WATCH HAS BEEN CANCELLED. IF YOU COME ACROSS ANY
FLOODED ROADWAYS...DO NOT ATTEMPT TO CROSS THEM. IT IS BETTER TO
FIND AN ALTERNATE ROUTE AND ARRIVE ALIVE. 

$$

AUTEN

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at May 13, 2:31 PM CDT, 13 minutes earlier.

Area forecast discussion, May 13, 2:31 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
231 PM CDT WED MAY 13 2009

.DISCUSSION...
ISSUED 231 PM CDT WED MAY 13 2009

ACTIVE WEATHER AFFECTING CENTRAL AND SOUTHEAST ILLINOIS SO FAR
TODAY...WITH RAINFALL AMOUNTS OF 1.5 TO 3 INCHES FAIRLY
COMMON...PRIMARILY EAST OF I-55. RAIN WAS ASSOCIATED WITH A WARM
FRONT LIFTING NORTHWARD ACROSS THE AREA...AND HAD BECOME MORE
SCATTERED IN NATURE BY MID AFTERNOON. WELL DEFINED MCV MOVING
NORTHEAST FROM SOUTH CENTRAL MISSOURI...WITH THUNDERSTORMS
INCREASING IN THAT AREA.

MAIN FORECAST ISSUES ARE IN THE SHORT TERM...WITH SEVERE WEATHER
CHANCES TONIGHT AND AGAIN ON FRIDAY.

SHORT TERM...TONIGHT THROUGH SATURDAY...

MAIN SYNOPTIC COLD FRONT EXTENDED FROM NORTH CENTRAL MINNESOTA TO
THE OKLAHOMA PANHANDLE AT MID AFTERNOON. INSTABILITY INCREASING
ACROSS MISSOURI AND WESTERN ILLINOIS...IN THE WARM SECTOR AND
WHERE SOME BREAKS IN THE CLOUDS WERE LOCATED. LIFTED INDICES AT
18Z WERE APPROACHING -5 IN THE WESTERN CWA AND WERE EVEN LOWER IN
MISSOURI...WHILE CAPES WERE RISING INTO THE 4-DIGIT RANGE. 18Z
SOUNDING FROM LINCOLN STILL SHOWED A DECENT AMOUNT OF
CAPPING...BUT THIS SHOULD CONTINUE TO WEAKEN..WHICH IT HAS ALREADY
DONE FURTHER WEST. THUNDERSTORMS PROGGED TO CONTINUE INCREASING
INTO THE EVENING...WITH MODELS SHOWING THE FRONT NEAR I-55 AROUND
MIDNIGHT AND CLEARING THE SOUTHEAST CWA JUST AFTER SUNRISE.
POTENTIAL EXISTS FOR ANOTHER COUPLE OF INCHES OF RAIN...ESPECIALLY
ALONG THE I-70 CORRIDOR. DUE TO THIS AND THE EARLIER
RAINFALL...WILL ISSUE A FLOOD WATCH FOR AREAS EAST OF I-55 THROUGH
7 AM THURSDAY.

MODELS IN GOOD AGREEMENT WITH THE FRONT PUSHING TO AROUND THE OHIO
RIVER BY THURSDAY EVENING...WITH HIGH PRESSURE BUILDING ACROSS THE
MIDWEST. HOWEVER...FRONT EXPECTED TO RETREAT NORTHWARD TO AROUND
I-80 BY LATE FRIDAY AFTERNOON. THUNDER CHANCES TO INCREASE AGAIN
IN THE WARM SECTOR AND CONTINUE THROUGH THE NIGHT...AS ANOTHER
COLD FRONT SWEEPS ACROSS THE AREA.

LONG TERM...SUNDAY THROUGH WEDNESDAY...

NORTHWEST FLOW EXPECTED TO SET UP EARLY IN THE WEEK...WITH MAIN
STORM TRACK TO REMAIN NORTH OF THE FORECAST AREA. FORECAST WILL BE
DRY DURING THIS PERIOD.

GEELHART

&&

.AVIATION...
ISSUED 1239 PM CDT WED MAY 13 2009

WARM FRONT CONTINUES TO LIFT NORTHWARD INTO CENTRAL ILLINOIS EARLY
THIS AFTERNOON...WITH MUCH OF THE EARLIER CONVECTION NOW SHIFTING
EAST OF THE TAF SITES. CEILINGS ARE STEADILY BEGINNING TO IMPROVE
FROM SOUTH TO NORTH ACROSS THE AREA...WITH CEILINGS AT KSPI
ALREADY AOA 5000FT. EXPECT CEILINGS TO IMPROVE AT THE NORTHERN
TERMINALS WITHIN THE NEXT HOUR OR TWO...AS LOWER CLOUDS GRADUALLY
SHIFT FURTHER NORTHWARD. RADAR SHOWS SCATTERED SHOWERS/STORMS
FIRING ACROSS WEST-CENTRAL ILLINOIS ALONG THE ADVANCING FRONT.
HAVE INCLUDED A TEMPO GROUP FOR TSRA THIS AFTERNOON...AS THIS
ACTIVITY IS EXPECTED TO BECOME MORE WIDESPREAD AS IT TRACKS E/NE
ACROSS THE AREA. THUNDER WILL REACH KPIA AND KSPI BY AROUND
19Z...THEN FURTHER EAST TO KCMI BY 21Z. MAIN CONVECTIVE EVENT
STILL ON TRACK FOR THIS EVENING AS STRONG COLD FRONT PUSHES INTO
ILLINOIS. 12Z MODELS SUGGEST BEST TIME FRAME FOR CONVECTION
BETWEEN 00Z AND 06Z. AFTER THAT...WINDS WILL SWITCH TO NW AND
SKIES WILL BEGIN TO CLEAR OUT WELL AFTER MIDNIGHT.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY MORNING FOR ILZ038-042>046-051>057-
061>063-066>068-071>073.

&&
Hazardous weather outlook, May 13, 11:41 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1141 AM CDT WED MAY 13 2009

ILZ027>031-036>038-040>043-047>053-141100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
1141 AM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS AFTERNOON...THEN WILL
SPREAD EASTWARD TO THE I-55 CORRIDOR BY THIS EVENING. ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE
STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF
QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES.
IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING
ONGOING FLOODING ISSUES IN THE AREA. THE STORMS WILL PUSH INTO
EAST-CENTRAL ILLINOIS BY LATER THIS EVENING.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING...PRIMARILY FROM 3 PM TO 11 PM.

ILZ044>046-054>057-061>063-066>068-071>073-141100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
1141 AM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

OCCASIONAL THUNDERSTORMS WILL CONTINUE ACROSS EAST-CENTRAL AND
SOUTHEAST ILLINOIS THROUGH THE AFTERNOON. SMALL HAIL AND LOCALLY
HEAVY RAINFALL WILL BE LIKELY WITH THE STORMS. ADDITIONAL STORMS
WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS EVENING...WITH
THE PRIMARY THREAT FROM THE STORMS BEING DAMAGING WIND GUSTS IN
EXCESS OF 60 MPH. LARGE HAIL IN EXCESS OF QUARTER-SIZED AND
ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE STORMS WILL PUSH
INTO INDIANA SHORTLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AFTER 6 PM.

BARNES

In the hours before

Local storm report, May 13, 12:40 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1240 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     FLOOD            2 SW RANTOUL            40.28N 88.18W
05/13/2009                   CHAMPAIGN          IL   PUBLIC

            MINOR FLOODING OF COUNTY ROADS DUE TO RUNOFF FROM WATER
            IN FIELDS.

&&

25
Local storm report, May 13, 12:42 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1242 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HEAVY RAIN       2 NE CISCO              40.03N 88.70W
05/13/2009  M2.06 INCH       PIATT              IL   MESONET

            24 HOUR RAINFALL. SOME LOWLAND FLOODING AND WATER
            STANDING ON SOME RURAL ROADS. SWOP REPORT.

&&

25
Local storm report, May 13, 12:58 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1258 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HEAVY RAIN       OGDEN                   40.12N 87.96W
05/13/2009  M1.60 INCH       CHAMPAIGN          IL   CO-OP OBSERVER

            STORM TOTAL OF 1.60 INCHES...WITH 1.35 INCHES SINCE 6 AM.

&&

25
Local storm report, May 13, 1:03 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
103 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     HEAVY RAIN       MONTICELLO              40.03N 88.57W
05/13/2009  M1.83 INCH       PIATT              IL   MESONET

            STORM TOTAL 1.83 INCHES...1.14 INCHES SINCE 7 AM.

&&

25
Local storm report, May 13, 1:06 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
106 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HEAVY RAIN       DANVILLE                40.14N 87.62W
05/13/2009  M1.50 INCH       VERMILION          IL   EMERGENCY MNGR

            LOCAL STREET FLOODING

&&

25
Local storm report, May 13, 1:08 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
108 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       2 SE DECATUR            39.83N 88.91W
05/13/2009  M1.61 INCH       MACON              IL   MESONET

            1.61 INCH STORM TOTAL...0.97 INCHES SINCE 7 AM. COCORAHS
            REPORT.

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 6:16 AM CDTSpecial Weather StatementILXCass59 min
May 13, 8:35 AM CDTAreal Flood AdvisoryILXChristian3 hr
May 13, 8:44 AM CDTSpecial Weather StatementILXChristian, Shelby46 min
May 13, 9:13 AM CDTSpecial Weather StatementILXMorgan47 min
May 13, 10:05 AM CDTRiver Flood WarningILXClay, Richland9 days
May 13, 10:08 AM CDTAreal Flood AdvisoryILXChristian, Logan, Macon, Piatt, Sangamon3 hr
May 13, 10:11 AM CDTSpecial Weather StatementILXColes49 min
May 13, 10:18 AM CDTSpecial Weather StatementILXPeoria, Tazewell, Woodford57 min
May 13, 10:26 AM CDTAreal Flood AdvisoryILXColes, Cumberland, Moultrie, Shelby4 hr
May 13, 10:43 AM CDTSpecial Weather StatementILXCrawford, Jasper62 min
May 13, 10:53 AM CDTRiver Flood WarningILXMarshall, Putnam18 days
May 13, 11:30 AM CDTFlash Flood WarningILXChampaign4 hr
May 13, 11:55 AM CDTAreal Flood AdvisoryILXDeWitt, McLean, Piatt4 hr
May 13, 2:41 PM CDTRiver Flood WarningILXPiatt8 days
May 13, 4:08 PM CDTFlash Flood WarningILXClay, Effingham, Jasper4 hr
May 13, 5:36 PM CDTSevere Thunderstorm WarningILXTazewell, Woodford24 min

Nearby

Flood Watches in Illinois, 2009Every flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.